Alert archive / Maryland / Flash Flood Warnings in 2015
Flash Flood Warning 89, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Dec 25, 2015, 4:54 PM EST for Baltimore County, Harford County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 4:54 PM EST (21:54 UTC)
- Expired
- Dec 25, 2015, 9:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, Harford County, MD
The radar
The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 2:33 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 25, 2:33 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EST FRI DEC 25 2015
.SYNOPSIS...
A FRONT REMAINS ACROSS THE REGION THROUGH SATURDAY NIGHT...
FINALLY PUSHING SOUTH SUNDAY AS A COLD FRONT. ANOTHER STORM SYSTEM
WILL AFFECT THE REGION LATE MONDAY INTO TUESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 1 PM...STATIONARY FRONT EXTENDED ENE-WSW FROM THE
NORTHEASTERN BORDER BETWEEN PENNSYLVANIA AND MARYLAND...ON DOWN TO
THE EASTERN PANHANDLE OF WEST VIRGINIA. WAVE OF LOW PRESSURE
RIDING EAST ALONG THE FRONT IS PRODUCING PLENTY OF RAIN WITH
EMBEDDED THUNDER. PW'S AHEAD OF THE SYSTEM HAVE RISEN AND ARE NOW
NOT FAR BELOW THE RECORD READINGS SEEN WEDNESDAY EVENING...VALUES
OF 1.5-1.8" ARE SHOWING UP IN GUIDANCE. PLETHORA OF GUIDANCE SHOWS
A SWATH OF HEAVY RAIN MOVING ACROSS THE CWA...WITH THE MAIN
QUESTION BEING EXACTLY WHERE. RIGHT NOW OBS AND RADAR TRENDS
APPEAR TO FAVOR A SWATH FROM PETERSBURG WV...ENE TO THE
BALTIMORE/WASHINGTON METRO AREA. GIVEN THAT WE HAD HEAVY RAIN AND
EVEN A LITTLE LOCALIZED FLOODING WITH THE EVENT WEDNESDAY
EVENING...A REPEAT APPEARS VERY POSSIBLE. THEREFORE...ISSUED FLASH
FLOOD WATCH THROUGH THIS EVENING ALONG THIS CORRIDOR...EXTENDING
IT SOUTHWEST WHERE CONVECTION MAY CONTINUE TO DEVELOP FOR SOME
TIME AFTER THE LOW CENTER MOVES EAST BUT BEFORE THE FRONT DROPS
SOUTH.
OTHERWISE...NEAR-RECORD WARMTH AGAIN TODAY WILL TAKE A BRIEF
BREAK. BEHIND THE PASSING SURFACE LOW...THE FRONT WILL SLIDE SOUTH
ACROSS MOST OF THE CWA OVERNIGHT INTO EARLY SATURDAY...BRINGING
COOLER (BUT STILL ABOVE NORMAL) AIR ACROSS OUR AREA. TEMPS MAY
STRUGGLE TO STAY ABOVE 50 SATURDAY IN MANY AREAS. RAIN WILL TAPER
OFF THIS EVENING AS THE FIRST WAVE OF LOW PRESSURE MOVES
EAST...BUT CLOUDS WILL REMAIN...AND AS ANOTHER WAVE APPROACHES
SATURDAY ANOTHER ROUND OF RAIN WILL MOVE IN.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
THE HIGH NUDGES OFF TO THE NORTHEAST BY SAT NIGHT...ALLOWING FOR
LOW PRESSURE TREKKING INTO THE GREAT LAKES NORTH AS A WARM FRONT
BY SUN MORNING. AS THE BOUNDARY LIFTS NORTH...THE PCPN SHOULD MOVE
NORTH AS WELL...WITH PSBL DRY PERIODS SAT NIGHT FOR AT LEAST
SOUTHERN PORTIONS OF THE CWA. ACTUAL SFC BOUNDARY MAY TAKE TIME
TO LIFT NORTH THOUGH DUE TO QUASI-CAD SET-UP.
LOW PRESSURE WILL BE MOVING NORTH OF THE AREA ON SUNDAY. TIMING OF
THE FRONT SINKING BACK TO THE SOUTH HAS SLOWED A LITTLE. MOST OF THE
DAY MAY END UP DRY AND THERE COULD EVEN BE SOME BREAKS IN THE
CLOUDS. HAVE KEPT TEMPERATURES SIMILAR TO PREVIOUS FORECAST WHICH
LIES IN THE MIDDLE OF GUIDANCE. HOWEVER SOME RECORDS COULD STILL BE
THREATENED WITH MOST AREA IN THE UPPER 60S TO LOWER 70S.
NOT MUCH FORCING ALONG THE BOUNDARY AS IT SINKS SOUTH SUNDAY
NIGHT...NOT TO MENTION FLOW WILL BE MOSTLY WESTERLY (DOWNSLOPING).
THEREFORE HAVE MAINLY CHANCE POPS FOR SHOWERS. SOME GUIDANCE HAS
NEAR-FREEZING TEMPERATURES IN THE NW CORNER BY DAWN...BUT FEEL IT
WOULD BE AFTER SHOWERS ENDED IF IT DID SO.
DEEP...VERTICALLY-STACKED LOW PRESSURE WILL BE LIFTING THROUGH THE
MS VALLEY MONDAY. AN OVERRUNNING SITUATION WILL EVENTUALLY DEVELOP
AS HIGH PRESSURE MOVES ACROSS ONTARIO/QUEBEC. EVENTUALLY A CAD WEDGE
WILL FORM. EXPECT SOME RAIN TO BEGIN SPREADING EAST ACROSS THE AREA
DURING THE DAY...ALTHOUGH MODELS DIFFER ON TIMING. TEMPERATURES MAY
ACTUALLY HOLD STEADY OR FALL THROUGH THE DAY...WITH MOST AREAS IN
THE 40S OR EVEN UPPER 30S BY NIGHTFALL. DO NOT THINK THERE WILL BE P-
TYPE ISSUES DURING THE DAY...BUT THE COLDER AIR DRAINING SOUTHWARD
WILL HAVE TO BE WATCHED.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL LOWS ON SOUTHERN TRACK WILL MOVE FROM TEXAS TO GREAT
LAKES AND WEAKEN BY TUESDAY EVENING AND WEDNESDAY. RIDGE OVER
SOUTHEAST UNITED STATES WILL WEAKEN ALLOWING TROUGH TO CROSS MID
ATLANTIC REGION FRIDAY NIGHT.
FRONTS AND ASSOCIATED RAINFALL SUPPORTED BY THE UPPER LEVEL LOWS
WILL AFFECT THE AREA MONDAY THROUGH TUESDAY AFTERNOON AND AGAIN
WEDNESDAY NIGHT INTO TUESDAY AFTERNOON. CURRENT FORECAST DOES NOT
INDICATE BELOW FREEZING TEMPERATURES MONDAY NIGHT...BUT WITH CAD
WEDGE PRESENT...THERE COULD BE SOME MIXED OR FROZEN PRECIP IN NW
PORTIONS OF THE CWA. WITH WARM AIR ALOFT...WOULD BE SLEET OR
FREEZING RAIN.
RAIN MAY RETURN THURSDAY NIGHT THROUGH FRIDAY IN
RESPONSE THE PASSAGE OF UPPER LEVEL TROUGH. SIGNIFICANTLY WARMER
THAN NORMAL TEMPS WILL CONTINUE THROUGH MIDWEEK. RETURN OF COLDER
AIR DURING LATTER HALF OF WEEK SEE FZRA IN MIX FRIDAY MORNING ON
THE POTOMAC HIGHLANDS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FOG HAS BROKEN UP BUT SOME LOW CEILINGS REMAIN. ISSUES WILL
REDEVELOP RELATED TO BANDS OF RAIN...SOME HEAVY...WHICH WILL MOVE
ACROSS THE METRO THRU THIS AFTERNOON INTO THIS EVENING. EXPECT IFR
CIGS MUCH OF THE TIME...ESPECIALLY AFTER FRONTAL BOUNDARY SLIPS
SOUTH OF THE AREA OVERNIGHT. WITH THE FRONT SOLIDLY SOUTH OF THE
REGION THROUGH SATURDAY INTO SATURDAY NIGHT...IFR CIGS LOOK LIKE A
GOOD BET...BUT VISIBILITY MAY IMPROVE WHEN IT ISN'T RAINING.
SUNDAY MAY OFFER AN IMPROVEMENT TO FLIGHT CONDITIONS ALTHOUGH SW
WINDS MAY GUST TO AROUND 20 KT. MVFR/IFR WILL DEVELOP MONDAY INTO
TUESDAY DUE TO LOW CLOUDS AND EVENTUALLY RAIN. P-TYPE SHOULD NOT BE
AN ISSUE AT THE HUBS. E/NE WINDS COULD BE GUSTY AT TIMES.
WEDNESDAY MAY FEATURE VFR IN BETWEEN SYSTEMS.
&&
.MARINE...
FOG IS MAIN ISSUE WITH THE MARINE AT PRESENT WITH DENSE FOG OVER
THE CHESAPEAKE AND TIDAL POTOMAC. THIS SHOULD THIN SOME AS
MODERATE TO HEAVY RAIN SHOWERS MOVE OVER THE WATERS THIS AFTERNOON
INTO THIS EVENING. WITH COOLER AIR MOVING SOUTH BEHIND A FRONT
TONIGHT AND SATURDAY...FOG ISSUES WILL LIKELY DIMINISH. NO SCA
ISSUES ANTICIPATED THROUGH SATURDAY NIGHT WITH WINDS STAYING BELOW
18 KNOTS.
SW FLOW WILL INCREASE SUNDAY AND COULD REACH SCA LEVELS. FRONT SINKS
SOUTH SUNDAY NIGHT...WITH FLOW BECOMING NLY THEN ELY BY MONDAY. THE
WHOLE TIME MAY NOT FEATURE SCA CONDITIONS...BUT STRONG LOW PRESSURE
EVENTUALLY PASSING TO THE NW WILL LIKELY WARRANT AN SCA AT SOME
POINT IN THE PERIOD THROUGH MONDAY NIGHT. AS THE LOW PASSES TO THE
NORTH...SCA-LEVEL WINDS MAY CONTINUE INTO TUESDAY FOR PORTIONS OF
THE WATERS.
&&
.CLIMATE...
ANOMALOUS WARMTH CONTINUES ACROSS THE REGION. RECORD REPORTS HAVE
BEEN ISSUED FOR THE HIGH MAXT AND HIGH MIN-T ON THE 24TH. BELOW
ARE A LIST OF WARM TEMPERATURE RECORDS FOR DECEMBER 25TH-
27TH...AS WELL AS MONTHLY WARM TEMPERATURE RECORDS FOR DECEMBER.
ALTHOUGH RECORD DAILY HIGH TEMPERATURES LIKELY WON'T BE BROKEN
WITH CLOUDS AND RAIN ON THE 25TH AND 26TH...RECORD DAILY HIGH
MINIMUM TEMPERATURES ARE STILL POSSIBLE. RECORD HIGHS WILL AGAIN
BE POSSIBLE SUNDAY.
DECEMBER 25TH
SITE...RECORD HIGH...RECORD HIGH MIN...............
DCA.....72 (1964).......49 (1987)..................
BWI.....72 (1964).......48 (1964)..................
IAD.....71 (1982/1964)..50 (1982)..................
DECEMBER 26TH
SITE...RECORD HIGH...RECORD HIGH MIN...............
DCA.....72 (1889).......52 (1982)..................
BWI.....73 (1964/1889)..51 (1964/1889).............
IAD.....71 (1964).......51 (1982/1964).............
DECEMBER 27TH
SITE...RECORD HIGH...RECORD HIGH MIN...............
DCA.....72 (1971).......50 (1881)..................
BWI.....65 (1949).......52 (1949)..................
IAD.....73 (1971).......52 (1971)..................
DECEMBER MONTHLY RECORDS (WARMEST INDIVIDUAL DAYS)
SITE...RECORD MONTHLY HIGH...............RECORD MONTHLY HIGH MIN...
DCA...79 (12/07/1998).........................60* (12/24/2015)
* BREAKS RECORD OF 59 SET 12/05/1973
BWI...77 (12/06/1998,12/07/1998,12/29/1984)...62 (12/22/2013)......
IAD...79 (12/06/1998).........................63* (12/24/2015)
* BREAKS RECORD OF 62 SET 12/22/2013
DECEMBER RANKINGS (AVERAGE TEMPERATURE THROUGH DECEMBER 24TH)
DCA...1/ 50.3 (2015)...2/ 49.6 (2001)
BWI...1/ 47.7 (2015)...2/ 46.8 (1931)
IAD...1/ 47.4 (2015)...2/ 45.9 (1998)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ011-013-
014-503>506.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>027-
029>031-036>040-050>054-501>508.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ055-501-
502-505-506.
MARINE...NONE.
&&
SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...ADS/RCM
LONG TERM...ADS/CEM
AVIATION...CEM/ADS/RCM
MARINE...CEM/ADS/RCM
CLIMATE...DFH/HTS/RCMHazardous weather outlook, Dec 25, 1:22 PM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 122 PM EST FRI DEC 25 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-261530- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 122 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT DENSE FOG IS AFFECTING THE CHESAPEAKE BAY...TIDAL POTOMAC AND ADJACENT LAND AREAS THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF MARYLAND...VIRGINIA AND THE DISTRICT OF COLUMBIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-261530- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 122 PM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF VIRGINIA...MARYLAND AND WEST VIRGINIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:14 AM EST | Dense Fog Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more | 9 hr |
| Dec 25, 1:19 PM EST | Flash Flood Watch | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 23 more | 6 hr |
| Dec 25, 4:15 PM EST | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 4 hr |
Nearby
Flash Flood Warnings in Maryland, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.